Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 286, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 19, 2025, 9:09 PM CDT for Lane County, Ness County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2025, 9:09 PM CDT (02:09 UTC)
- Expired
- Sep 19, 2025, 9:49 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lane County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.6
The text
As transmitted.
795
WUUS53 KDDC 200209
SVRDDC
KSC101-135-200300-
/O.NEW.KDDC.SV.W.0286.250920T0209Z-250920T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
909 PM CDT Fri Sep 19 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northwestern Ness County in west central Kansas...
Northeastern Lane County in west central Kansas...
* Until 1000 PM CDT.
* At 909 PM CDT, a severe thunderstorm was located near Shields,
moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alamota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10016 3846 10013 3838 10054 3867 10057
3870 10042
TIME...MOT...LOC 0209Z 343DEG 16KT 3864 10042
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TATRO2 follow-up statements
447
WWUS53 KDDC 200229
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
929 PM CDT Fri Sep 19 2025
KSC101-135-200300-
/O.CON.KDDC.SV.W.0286.000000T0000Z-250920T0300Z/
Ness KS-Lane KS-
929 PM CDT Fri Sep 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN NESS AND NORTHEASTERN LANE COUNTIES...
At 929 PM CDT, a severe thunderstorm was located near Shields, moving
southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Dighton, Utica, and Alamota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 10013 3838 10054 3856 10056 3862 10037
3865 10015
TIME...MOT...LOC 0229Z 334DEG 18KT 3855 10037
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TATRO090
WWUS53 KDDC 200249
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
949 PM CDT Fri Sep 19 2025
KSC101-135-200259-
/O.CAN.KDDC.SV.W.0286.000000T0000Z-250920T0300Z/
Ness KS-Lane KS-
949 PM CDT Fri Sep 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NESS AND
NORTHEASTERN LANE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.
&&
LAT...LON 3846 10013 3838 10054 3856 10056 3862 10037
3865 10015
TIME...MOT...LOC 0248Z 343DEG 16KT 3846 10034
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 7:07 PM CDT, 2 hours 2 minutes earlier. Its key messages:
- A small complex of storms tonight is possible, some strong
- Highest pops Saturday across the eastern zones
- Another round of storms Monday/Tuesday, followed by cooler temps
Area forecast discussion, Sep 19, 7:07 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 707 PM CDT Fri Sep 19 2025 .KEY MESSAGES... - A small complex of storms tonight is possible, some strong - Highest pops Saturday across the eastern zones - Another round of storms Monday/Tuesday, followed by cooler temps && .DISCUSSION... Issued at 111 PM CDT Fri Sep 19 2025 Another small complex of storms (MCS) is possible, mainly across central Kansas this evening. It is not totally clear if storms will form or not. Some of the CAMs have strong thunderstorms, while other CAMs do not show much of anything developing. Areal coverage should be not that great in considering the CAMs that do show storm development. There is a risk of 1 out of 5, so cannot rule out a strong thunderstorm. Marginally severe wind and hail reports would be the main threats. Overall coverage to remain on the more isolated side. Brief heavy rainfall is also possible. Our 12Z RAOB PWAT of 0.66" is down from 0.97" last night, so do not anticipate any major water issues. Otherwise, the rest of the FA will remain dry. Lows tonight will be in the mix of 50s northeast to 60s southeast. An upper level wave that is driving the storm development will continue to move east and southeast Saturday. As such, an area of shift of POPs is expected across the forecast domain. Have the highest pops (50%) across the eastern zones with POPs diminishing in numerical value farther west. Far western Kansas along the Colorado border should remain dry for the beginning of the weekend. Otherwise, not too warm highs with values in the lower 80s across expected across the FA. Lows in the mix of 50s to 60s for Sunday morning. Both the GFS and ECMWF forecast shortwave ridging for Sunday. This would support the notion of a drier forecast across southwest Kansas. Highs will continue to remain well into the 80s. Lows still in the mix of 50s northwest to 60s southeast. Pops will remain silent per the latest NBM solution. Attention then turns to Monday evening into Tuesday. Both the deterministic models as well as some of their ensemble counterparts indicate a fropa late Monday evening. This would reintroduce storm chances across the FA per the NBM solution. In addition, cooler highs (70s) looks likely in the wake of the storm system during the middle portion of the business week. Will have to watch lows for the far western counties, as they may dip down into the 40s. It would be 50s for the rest of the FA. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 704 PM CDT Fri Sep 19 2025 T-storms are ongoing at KHYS and will end by 02z. T-storms over northwest Kansas will move southeast and possibly affect KDDC by 03-05z (20-30% chance). Strong wind gusts to 40-50 kts are possible. Outside of t-storms VFR conditions and 10-12 kt or less winds will prevail. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Finch
Hazardous weather outlook, Sep 19, 4:19 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 419 AM CDT Fri Sep 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 419 AM CDT Fri Sep 19 2025 /319 AM MDT Fri Sep 19 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a Marginal Risk (Level 1 of 5) of severe storms this evening and late tonight. The risk area is generally along and east of Highway 283 and along and north of the Arkansas River. Large hail risk of quarter to half dollar size will be confined to mainly I-70 and points north with damaging wind gusts of 60 to 70 mph later on this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances increase again early next week in advance of another storm system and cold front. At this time, it is too early to determine severe weather potential, so keep checking back for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Local storm report, Sep 19, 7:23 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
723 PM CDT Fri Sep 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Gst 2 SW Hays 38.85N 99.35W
09/19/2025 M62 MPH Ellis KS Mesonet
Kansas Mesonet site - Hays.
&&
GTSpecial weather statement, Sep 19, 8:09 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Dodge City KS
809 PM CDT Fri Sep 19 2025
KSZ030-031-200145-
Trego KS-Ellis KS-
809 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TREGO AND
SOUTHWESTERN ELLIS COUNTIES THROUGH 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellis, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Yocemento around 815 PM CDT.
Other locations in the path of this storm include Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Kansas.
&&
LAT...LON 3896 9963 3901 9941 3880 9925 3874 9959
TIME...MOT...LOC 0109Z 343DEG 17KT 3892 9950
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Sep 19, 8:52 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
852 PM CDT Fri Sep 19 2025
KSZ030-044-045-200215-
Trego KS-Lane KS-Ness KS-
852 PM CDT Fri Sep 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NESS...SOUTH CENTRAL
TREGO AND NORTHEASTERN LANE COUNTIES THROUGH 915 PM CDT...
At 852 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownell to near Utica. Movement was
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Ransom, Utica, Brownell, and Arnold around 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.
&&
LAT...LON 3856 9960 3852 10013 3869 10033 3870 10021
3870 10015 3873 9976
TIME...MOT...LOC 0152Z 304DEG 19KT 3869 9981 3867 10018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROLocal storm report, Sep 19, 8:55 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
855 PM CDT Fri Sep 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Hail Utica 38.64N 100.17W
09/19/2025 M1.00 Inch Ness KS Public
&&
jdfLocal storm report, Sep 19, 8:56 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
856 PM CDT Fri Sep 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Hail 1 N Liebenthal 38.67N 99.32W
09/19/2025 M1.00 Inch Rush KS Public
&&
jdfSpecial weather statement, Sep 19, 9:04 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
904 PM CDT Fri Sep 19 2025
KSZ044-045-200230-
Lane KS-Ness KS-
904 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND
NORTHEASTERN LANE COUNTIES THROUGH 930 PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pendennis, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Ness
and northeastern Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.
&&
LAT...LON 3870 10022 3864 10013 3846 10039 3870 10053
TIME...MOT...LOC 0204Z 319DEG 7KT 3868 10039
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 42 min |
| Sep 19, 7:05 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 40 min |
| Sep 19, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 56 min |
| Sep 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 53 min |
| Sep 19, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 52 min |
| Sep 19, 8:09 PM CDT | Special Weather Statement | DDC | Ellis | 36 min |
| Sep 19, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 25 min |
| Sep 19, 8:52 PM CDT | Special Weather Statement | DDC | Ness | 23 min |
| Sep 19, 9:04 PM CDT | Special Weather Statement | DDC | Lane | 26 min |
| Sep 19, 9:50 PM CDT | Special Weather Statement | DDC | Ness | 25 min |
| Sep 19, 9:57 PM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| Sep 19, 10:07 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 19, 10:17 PM CDT | Special Weather Statement | DDC | Ness | 28 min |
| Sep 19, 10:37 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 19, 10:49 PM CDT | Special Weather Statement | DDC | Hodgeman | 26 min |
| Sep 19, 11:15 PM CDT | Special Weather Statement | DDC | Edwards | 30 min |
| Sep 19, 11:34 PM CDT | Special Weather Statement | DDC | Pratt | 41 min |
| Sep 20, 12:09 AM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Sep 20, 2:38 AM CDT | Dense Fog Advisory | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 3 more | 7 hr |
| Sep 20, 4:39 PM CDT | Special Weather Statement | DDC | Meade | 36 min |
| Sep 20, 5:16 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.